If you have never had to experience substance abuse first-hand, you might not know what to be on the lookout for if your boyfriend is abusing them. Being someone with first-hand experience finding out their boyfriend was using drugs, I can tell you that it came as a shock. But once I pieced all of the signs together, it made complete sense. I wish I had known about these signs before it was too late.
Table of Contents
Signs and Symptoms Your Boyfriend Abuse Drugs
Many tell-all signs point to your partner abusing drugs. No matter what the substance is, opiates, benzos, amphetamines, cocaine, etc., some pretty general signs point to your significant other abusing drugs. Let’s go over them so you have a better idea of what to look out for.
Money Has Started Going Missing
If you live with their boyfriend, you may share a bank account or split rent/mortgage, bills, and other expenses with them. However, you may one day notice that the bank account is empty or low or your savings has been cleaned out. You may also begin to notice that they can no longer contribute to their portion of the bills.
This is because he is now spending most of his money and time on fueling his drug habit. You may even get to a point where you find him asking you to borrow money or even stealing it. But, again, this is because he is now in a place of desperation for the next hit.
He is Moody and Shows Changes in Behavior
Drug use and abuse can quickly and easily cause someone to experience mood swings. He may even be quite pleasant when he is high, but he turns into a completely different person once that wears off. He may become snippy, argumentative, depressed, and easily triggered. Depending on the substance, you will likely see a big difference in your boyfriend when he is high. He may be overly sluggish and quiet, or he could be so energetic and talkative to a point where he is speaking total nonsense.
He is Lying and Keeping Secrets
As your boyfriend, he should be honest and open with his loved ones. After all, you are a team with the intent of building a life together. If you begin to notice that he is acting suspicious and sneaky, it can mean he is on drugs, especially if he is trying to hide his drug use from you. He may lie about where he has been or is going to keep you from finding out. He will probably start coming up with more excuses for why he is always late or not coming around as much.
He Has Lost Interest in You
A sudden loss of interest, especially when things have been going well, could be a sign of something very sinister. It is likely that he really hasn’t lost interest in you, but his priorities have now shifted because his drug use is now the most important thing to him. You may find him hanging around with a new crowd rather than spending time with you, especially when the crowd is not typical for him. This is a common sign of drug use.
He has Issues With Work/School
Your boyfriend may normally be the type who does well at school or work and is very goal-oriented, or at least shows up and gets it done, but when the problems have started to trickle into work or school, it means they could be losing themselves to the drugs. Drugs can impair one’s performance, cause them to slack, and they may even begin to go in late or not show up at all.
Help Your Boyfriend Overcome Misuse At Garden State Treatment Center
If these signs sound familiar to your situation, your boyfriend may be abusing drugs. He must come up with a plan of action before it is too late. Explain to him that drug treatment can help him get himself together again.
You can help your boyfriend overcome his addiction. It takes support and love to heal. Our addiction specialists are available around the clock and all calls are free and confidential. It is time you give us a call we can help on to the path of a happier and healthier lifestyle free from drug addiction.
How to help someone who has overdosed?
If you suspect that someone has overdosed on drugs, it is essential to take immediate action. Here are the steps to help someone who may be experiencing an overdose:
- Call Emergency Services: Dial the emergency services number in your country (such as 911 in the United States) to request immediate medical assistance. Provide accurate information about the situation and the individual’s condition.
- Stay with the Person: Do not leave the person alone, as their condition could deteriorate rapidly. Monitor their vital signs, such as breathing and consciousness, while waiting for medical help to arrive.
- Provide Basic First Aid: If the person is unconscious but still breathing, gently turn them onto their side in the recovery position to prevent choking on vomit. Keep their airway clear and open.
- Do Not Induce Vomiting: Do not try to induce vomiting unless instructed to do so by emergency services or medical professionals. Vomiting can lead to choking and further complications.
- Offer Reassurance: Stay calm and provide reassurance to the person. Let them know that help is on the way and that they are not alone.
- Share Information: If possible, provide accurate information to emergency services about the substance the person may have taken, the approximate amount, and any other relevant details. This information can assist medical professionals in providing appropriate treatment.
Remember, it is crucial to prioritize the person’s safety and well-being by seeking immediate medical attention. Prompt action can be lifesaving in cases of overdose.